MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNIV COCR 10/12 TAPER FEM HD 26MM +5 EXT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. UNIV COCR 10/12 TAPER FEM HD 26MM +5 EXT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 11911
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Joint Dislocation (2374)
Date of Event 07/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a tha primary surgery was performed on (b)(6) 2018, a revision surgery was performed on (b)(6) 2024 due to pain and dislocation with pelvic fracture from a fall.The tandem liner (tndm bp shl/xlpe lnr 47od 26id) and the femoral head (univ cocr 10/12 taper fem hd 26mm +5 ext) were exchanged to ox head, r3 xlpe liner and r3 cup.The stem (syn sel ii por so 10/12 sz 13) was remained.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
The devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, it was reported the patient had a total hip arthroplasty on (b)(6) 2018, and a revision (b)(6) 2024 due to pain and dislocation with pelvic fracture from a fall.Therefore, there were no clinical factors found that would have attributed to this event.The liner and the femoral head were exchanged to oxinium head, r3 xlpe liner and r3 cup.The synergy stem remained in situ.The patient impact was the revision.Device batch numbers were not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed devices.A review of the instructions for use documents for total hip systems and endoprostheses systems revealed dislocation risks are associated with improper neck length and cup selection, incorrect stem positioning, muscle looseness, and component misalignment.It's important to assess acetabular cartilage viability and check for irregularities that could lead to subluxation or dislocation.Correct neck length and stem positioning are crucial, as muscle laxity or component misalignment can also cause these issues.Dislocations and subluxations are noted as adverse effects.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
UNIV COCR 10/12 TAPER FEM HD 26MM +5 EXT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19863023
Report Number1020279-2024-01474
Device Sequence Number8111703
Product Code LPH
UDI-Device Identifier00885556008904
UDI-Public00885556008904
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072817
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number11911
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date07/30/2024
Supplement Report FDA Received Date09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown